How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4069
Experience:  30 years practice in general and cosmetic dermatology
50983945
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

My girlfriend takes aggressive B12 supplementation (sublingual

Customer Question

My girlfriend takes aggressive B12 supplementation (sublingual and injected) because she has the MTHFR polymorphism.
Ever since she started supplementing B12, she has gotten acne on her face, ears, and neck.
I had not made the connection to B12 and neither had she nor any of her doctors, but this study was published today:
http://www.theverge.com/2015/6/24/8839927/vitamin-b12-acne-pimples-bacteria
http://stm.sciencemag.org/lookup/doi/10.1126/scitranslmed.aab2009
If she must continue to take B12, can you think of any acne treatments that might benefit her, assuming the mechanism outlined in this research is valid?
Submitted: 1 year ago.
Category: Dermatology
Expert:  DrThomasMd replied 1 year ago.
Hello
First of all, for that deficit she should be taking also a b complex, folate and B6
Is she?
Customer: replied 1 year ago.
Yes, she is taking those.
Expert:  DrThomasMd replied 1 year ago.
What type of B complex...exactly what ingredients